MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TFGT-A
Medical Device Problem Codes Incomplete Coaptation (2507); Patient-Device Incompatibility (2682); Material Deformation (2976); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 19mm trifecta gt was implanted.On an unknown date in (b)(6) 2022, the patient reported that they had shortness of breath.On an unknown date of (b)(6) 2022, a transesophageal echocardiogram (tee) and transthoracic echocardiogram (tte) were done and severe aortic regurgitation was discovered.On (b)(6) 2022, the device was then explanted and replaced with a 17mm non-abbott device.Upon explanation, it was noted that there was pannus, incomplete coaptation, inflexible leaflets, and the left coronary cusp leaflet was stretched.The patient is reported to be stable.
 
Additional Manufacturer Narrative
An event of shortness of breath and explant due to severe aortic regurgitation was reported.It was also reported that there was pannus, incomplete coaptation, inflexible leaflets, and the left coronary cusp leaflet being stretched was noted.The investigation found fibrous pannus ingrowth on the inflow surface of leaflets 1 and 2.There was calcification present on leaflet 3 and the leaflet was torn.There was no inflammation present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the tear could not be conclusively determined; however, the calcification could have contributed to the tear formation.Also the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.Na.
 
Additional Manufacturer Narrative
An event of shortness of breath and explant due to severe aortic regurgitation was reported.It was also reported that there was pannus, incomplete coaptation, inflexible leaflets, and the left coronary cusp leaflet being stretched was noted.The investigation found fibrous pannus ingrowth on the inflow surface of leaflets 1 and 2.There was calcification present on leaflet 3 and the leaflet was torn.There was no inflammation present.The cause of the tear could not be conclusively determined; however, the calcification could have contributed to the tear formation.Also the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.H6 type of investigation: code 3331 removed.
 
Additional Manufacturer Narrative
An event of shortness of breath and explant due to severe aortic regurgitation was reported.It was also reported that there was pannus, incomplete coaptation, inflexible leaflets, and the left coronary cusp leaflet being stretched was noted.The investigation found fibrous pannus ingrowth on the inflow surface of leaflets 1 and 2.There was calcification present on leaflet 3 and the leaflet was torn.There was no inflammation present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.The cause of the tear could not be conclusively determined; however, the calcification could have contributed to the tear formation.Additionally the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0
ave. 2 el coyol
alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15997609
Report Number2135147-2022-02626
Device Sequence Number6655782
Product Code LWR
UDI-Device Identifier05415067018205
UDI-Public05415067018205
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model NumberTFGT-A
Device Catalogue NumberTFGT-19A
Device Lot Number6351132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/26/2023
01/30/2023
04/21/2023
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/26/2023
01/30/2023
05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight43 KG